MAUDE Adverse Event Report: CONVATEC CURE PRODUCTS; CATHETER, STRAIGHT

CONVATEC CURE PRODUCTS; CATHETER, STRAIGHT
Model Number HM16
Medical Device Problem Code Tear, Rip or Hole in Device Packaging (2385)
Health Effect - Clinical Code Unspecified Tissue Injury (4559)
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Based on the available information, this event is deemed to be a reportable malfunction.This complaint has been evaluated.No lot number is available.A detailed investigation or batch review cannot be conducted.Therefore, this evaluation will be closed.This issue will be monitored through the post market product monitoring review process.Fda registration number reporting site: 1049092 manufacturing site: 3005471919.
 
Event or Problem Description
End user reports unknown qty of catheters, "almost two dozen", sticking to packaging, when this first occurred 4-5 yrs ago.Additionally, he states the catheter tip area was sticking inside the catheter packaging.He said he always preps the catheter by bursting the sterile water packet to hydrate the catheter well and then goes to remove the catheter from package to use it.When he first noticed them sticking to the packaging near the tip after prepping the catheter (again, this occurred 4- 5 yrs ago and no prior complaint cases on file) he just jerked it out of the packaging and used it.Upon passing it through his urethra he said he has to always push it through his stricture and he said it felt like it cut him about 6-8 inches inside his urethra.When he pulled it out, he said because the tip had stuck to the bottom of the packaging the tip was also affected and it was sharp "like a knife blade." he said he had a lot of bleeding following that catheterization and bled for 3 days after that.He did go to his urologist at the time and just remembers being given a round of antibiotics for infection prevention before the bleeding finally stopped.

Brand Name
CURE PRODUCTS
Common Device Name
CATHETER, STRAIGHT
Manufacturer (Section D)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer (Section G)
CONVATEC
7815 national service road
suite 600
greensboro NC 27409
Manufacturer Contact
pamela meadows
7815 national service road
suite 600
greensboro, NC 27409
3367062840
MDR Report Key22288552
Report Number1049092-2025-00188
Device Sequence Number12980769
Product Code EZD
UDI-Device Identifier00815947020321
UDI-Public00815947020321
Combination Product (Y/N)Y
Initial Reporter CountryUS
PMA/510(K) Number
EXEMPT
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Consumer,Distributor
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 05/20/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Lay User/Patient
Device Model NumberHM16
Was Device Available for Evaluation? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/20/2025
Initial Report FDA Received Date06/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Unknown
Patient Sequence Number1
Patient Age79 YR
Patient SexMale